Status
Not open for further replies.

noonoo

Member
Joined
Jul 27, 2013
Messages
13
Diagnosis
07/2013
Country
US
State
MA
Hello, all!

I was just diagnosed with fibro on Friday, although I had been having pretty much all possible symptoms on and off since the winter. Ugh. My other "major" diagnosis is Tourette's syndrome, which complicates the medication piece a bit, as apparently some fibro meds can exacerbate tics, which I do not want!

My doctor put me on amitriptyline 25 mg starting this past Friday night. Yesterday I was a total zombie, completely sedated, plus still in pretty bad pain most of the day (I tend to start feeling better a couple of hours before bedtime). Last night I decided to halve the dose. today I am not sedated, but nor did I sleep! (Although that might have been due to drinking coffee around 6 pm.) And I am just about as achy as usual.

I know it's only been two days and I should not jump to conclusions about this med.

What I really want to know is: has anyone successfully used Chinese medicine -- acupuncture and/or herbs -- to treat fibro? I would love to hear about that. It's something I would like to try as I am super sensitive to most conventional meds...I had major success with herbs when I was dealing with a bout of depression when my kids were very young.

thank you so much! I am so glad to have founds these forums...I appreciate the collective wisdom -- and empathy -- here!
 

1sweed

Moderator
Joined
Feb 4, 2013
Messages
1,956
Reason
DX FIBRO
Diagnosis
01/1995
Country
US
State
Pennsylvania
noonoo,
First off welcome to the forum. The best thing to do when taking amitriptyline, is to take it just before bedtime. It starts working in about 20-30 minutes and you will feel your muscles relaxing. In the morning you will wake up feeling better. If the dose seems to be too much just take it every other night until your body gets used to the drug. You might ask your doctor for 10mg instead.

I have not tried any Chinese meds as I am also super sensitive when it comes to any medication and alternatives could cause bad reactions. Others here might know more on this subject. Just remember any meds you take can cause reactions we do not like at first like the sedated feeling, but the more you use it the better your body can adjust to the dose and not affect you so strongly.

Try reading the forum topic's on pain management and see if any of the ideas and hints we have offered work for you before going out and trying different treatments. Ask more questions about your symptoms and we will try and help you. :)
 

noonoo

Member
Joined
Jul 27, 2013
Messages
13
Diagnosis
07/2013
Country
US
State
MA
Thank you so much, 1sweed! I appreciate your advice. I will speak to my doctor today, and I will certainly look through the forum archives to see what I can find there -- if I can function through this horrible mental fog (at least I finally know what's causing it, though). ;)
 
Status
Not open for further replies.
Top